U.S. doctors online nowAsk doctors free
North Terre Haute, Indiana
A 22-year-old female asked:

Im on the mirena (levonorgestrel) birth control for 3 years now habe a period every month but haven't started yet and have really bad cramps should i be worried?

1 doctor answer2 doctors weighed in
Dr. Rahil Malik
Obstetrics and Gynecology 12 years experience
No: take ibuprofen and that should help with the pain. sometimes, pain can happen with the IUD. If you are concerned about being pregnant, take a home pregnancy test.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A female asked:
Mirena (levonorgestrel) was put in 6 years ago for very heavy periods. Not needed for birth control bc I had tubes tied. Now I have hormonal acne. Is the IUD to blame?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
IUD expired: Your Mirena (levonorgestrel) IUD expired last year. It is only good for five years. If your acne recently appeared it is not likely from Mirena (levon... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
Been having mirena (levonorgestrel) birth control for almost 2 years and for about 2 months already i've been having this lull pain after my period in my abdomen...?
Dr. Armando Russo
Obstetrics and Gynecology 45 years experience
See your physician: The Mirena (levonorgestrel) needs to be checked to be certain it is still in the proper position. Also, a culture may be insdicated to rule out an in... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 24-year-old female asked:
Had my mirena (levonorgestrel) removed 3/13 and last period was 2/28 start every month same day havent started yet should i be concerned? no birth control
Dr. Charles Whiting
Obstetrics and Gynecology 29 years experience
Pregnant?: Its possible you are pregnant. A pregnancy test can help you find out quickly. If you are not pregnant, I wouldn't be concerned unless you miss seve... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I'm on birth control and it's mirena (levonorgestrel) and sometimes I have a period and sometimes I don't every month but this month it's on but the smell this month i?
Dr. Deepa Agarwal m.d.
Pediatrics 39 years experience
Pelvic exam .: It is not normal to miss periods on birth control pills. Hope you are taking the pills at the same time every day .The smell could be sign of infectio... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old member asked:
I've had the mirena (levonorgestrel) for 3 years and have not had a period. Yesterday I began menstrating and having severe cramps. Should I be worried or is it normal?
Dr. Gregory Hines
Family Medicine 26 years experience
Normal: Mirena (levonorgestrel) iuds often cause irregular periods, from stopping them altogether to irregular bleeding and cramping. See how you do through ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.